The first of two Flagler Open Arms Recovery Services and AdventHealth Palm Coast are co-sponsoring two free Narcan distribution and education events entitled INCREASE A LIFESPAN WITH NARCAN. The two events will be on Friday, April 29 and Friday, May 20 from 4:00 PM to 6:00 PM at Advent Hospital Emergency Room parking lot, 60 Memorial Parkway, in Palm Coast, FL. People can drive through or walk up to receive free Narcan and Narcan educational information. This event is open to the general public.Flagler OARS is a naloxone provider through a generous grant from the Florida Department of Children and Families (DCF) Overdose Prevention Program (OPP). The DCF Overdose Prevention Program (OPP) is designed to reduce opioid overdose deaths by providing access to FDA-approved emergency opioid antagonists, as defined in s. 381.887(1)(d), F.S., to organizations that serve individuals at risk of witnessing or experiencing an opioid overdose. NARCAN® Nasal Spray is the emergency opioid antagonist DCF currently purchases and makes available to eligible organizations.
“We were surprised to see a large number of older residents at our last Narcan event,” stated Pam Birtolo, Executive Director of Flagler OARS. “Many wanted the security of having Narcan on hand because some are on multiple medications and fear a potential reaction,” Pam added. “If there are prescription opioids in your home, NARCAN® Nasal Spray should be there, too,” cautioned Deborah Mcnabb, Advent Director of Community Benefit.
https://flagleroars.org/, or 386-233-3444. Save the date for Flagler OARS Casino Night fundraiser on Saturday, June 11, 2022 at the VFW building, 47 Old Kings Rd, Palm Coast!NARCAN® Nasal Spray is used to temporarily reverse the effects of opioid medicines. The medicine in NARCAN® Nasal Spray has no effect in people who are not taking opioid medicines. Always carry NARCAN® Nasal Spray with you in case of an opioid overdose. Use NARCAN® Nasal Spray right away if you or your caregiver think signs or symptoms of an opioid overdose are present, even if you are not sure, because an opioid overdose can cause severe injury or death. Signs and symptoms of an opioid overdose may include: • Unusual sleepiness and you are not able to awaken the person with a loud voice or by rubbing firmly on the middle of their chest (sternum); • Breathing problems including slow or shallow breathing in someone difficult to awaken or who looks like they are not breathing; • The black circle in the center of the colored part of the eye (pupil) is very small, sometimes called “pinpoint pupils,” in someone difficult to awaken. Family members, caregivers, or other people who may have to use NARCAN® Nasal Spray in an opioid overdose should know where NARCAN® Nasal Spray is stored and how to give NARCAN® Nasal Spray before an opioid overdose happens. Get emergency medical help right away after giving the first dose of NARCAN® Nasal Spray. Rescue breathing or CPR (cardiopulmonary resuscitation) may be given while waiting for emergency medical help. The signs and symptoms of an opioid overdose can return after NARCAN® Nasal Spray is given. If this happens, give another dose after 2 to 3 minutes using a new NARCAN® Nasal Spray device and watch the person closely until emergency help is received. Flagler OARS can be reached at
Media Release: Marketing 2 Go